Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Why not use SSRI antidepressant ?


[ma...]

Recommended Posts

Would not be easier to withdraw benzos with some help ?

 

I will just post this simple question because I see everyone trying to withdraw without other drugs to diminish the suffering...

Link to comment
Share on other sites

I think that is a personal choice. In my case, I can't take any antidepressants because of side effects. There is also the theory that if you use other drugs to help come off of the benzos it can create other problems. I do take 100 mgs of Gabapentin at night and that is helpful for me. Some people can't take that because of side effects.

 

It's definitely something you could ask your doctor about but in my opinion, the effects of withdrawal are not something that you can easily mask over or get rid of.

 

I do however really believe in self care and doing everything you can to help the stress. I do yoga, deep relaxation programs, take homeopathic remedies, exercise and I do other things that help to deal with the stress of withdrawals.  :)

Link to comment
Share on other sites

This might be an unpopular answer but I do not see a problem in using other drugs to help.  I wouldn't use an opiate or illegal drug, but there are meds that can alleviate suffering which could be very helpful in preventing a relapse or the need to updose.  For example, it has been increasingly difficult for me to keep my depression at bay, and I wish I had been on board with antidepressant sooner in my taper.  Of course, everyone is different.  I was prescribed about every possibly drug to help me and I didn't use most of them, but I had them on hand if needed.  Sometimes I think they provided more of a placebo affect, but that's ok by me. 
Link to comment
Share on other sites

The problem I found for me personally (the hard way) was that benzos suppress serotonin, so when you stop and you get a surge of it, couple that with an SSRI and your sensitive CNS goes into even more shock (risk of serotonin syndrome?)

 

Then again I CT'd which was a stupid thing to do, but didn't know any better and the diazepam was making me I'll.

 

I can see that they might help if tapering, but ideally I'd suggest trying them before taper and stable

Link to comment
Share on other sites

A horrible withdrawal from an SSRI is why I ever took a benzo. They are not a benign class of medication. I don't think I'm alone here. Benzos can often be the last stop on the pharmaceutical rollercoaster because they fix practically anything in the short term. Many find there is nowhere else to go at this point. Others, I guess, after having this experience with benzos decide that they won't accept the risk of something similar happening in the future.

 

Mostly, I just want to get back to being myself and I think that psychotropic medications get in the way of this.

Link to comment
Share on other sites

This might be an unpopular answer but I do not see a problem in using other drugs to help.  I wouldn't use an opiate or illegal drug, but there are meds that can alleviate suffering which could be very helpful in preventing a relapse or the need to updose.  For example, it has been increasingly difficult for me to keep my depression at bay, and I wish I had been on board with antidepressant sooner in my taper.  Of course, everyone is different.  I was prescribed about every possibly drug to help me and I didn't use most of them, but I had them on hand if needed.  Sometimes I think they provided more of a placebo affect, but that's ok by me.

 

"Not that there's anything wrong with that"  :)

Link to comment
Share on other sites

Lexapro was the reason I started with benzo. Ssri are evil drugs. All psychdrugs are evil.. i dont think AD will help in benzo w/d it dont act on same receptors. Why mess up a already messed up brain? My Lexapro use caused extreme paradoxical reactions and also extreme amxiety. Had not had anxiety before Lexapro.  And the w/d was not easy.
Link to comment
Share on other sites

SSRIs are definitely not placebos. They're a powerful drug and not to be taken lightly. The problem with them is that you can reach tolerance just like benzos. Getting off of them can give you WD symptoms like brain zaps and confusion.
Link to comment
Share on other sites

 

It's definitely something you could ask your doctor about but in my opinion, the effects of withdrawal are not something that you can easily mask over or get rid of.

 

I do however really believe in self care and doing everything you can to help the stress. I do yoga, deep relaxation programs, take homeopathic remedies, exercise and I do other things that help to deal with the stress of withdrawals.  :)

 

I am here because I don't 100% trust  doctors, but I wont do anything without his advice

 

and yes, I am preparing me both fiscally and mentally before start the withdral

 

This might be an unpopular answer but I do not see a problem in using other drugs to help.  I wouldn't use an opiate or illegal drug, but there are meds that can alleviate suffering which could be very helpful in preventing a relapse or the need to updose.  For example, it has been increasingly difficult for me to keep my depression at bay, and I wish I had been on board with antidepressant sooner in my taper.  Of course, everyone is different.  I was prescribed about every possibly drug to help me and I didn't use most of them, but I had them on hand if needed.  Sometimes I think they provided more of a placebo affect, but that's ok by me.

 

I would  use cannabis/cbd but being an illegal drug, it makes the medicine expansive and hard to get legally...

 

but my point is: we all have taken benzos for a reason, but the benzo does not help to fix the problem, is just a painkiller that causes dependence. So we might have to face other treatments that perhaps not only help more, but also cause neighter dependence nor Alzheimer

 

 

Link to comment
Share on other sites

SSRIs are definitely not placebos. They're a powerful drug and not to be taken lightly. The problem with them is that you can reach tolerance just like benzos. Getting off of them can give you WD symptoms like brain zaps and confusion.

I agree that they are dangerous drugs. But they are placebos in that they don't really treat anything. Unlike placebos, however, SSRIs have numerous side-effects and horrible withdrawals.

Link to comment
Share on other sites

I know ppl in the same hell as benzo WD but from anti depressants.

Benzos are frequently prescribed to treat side-effects and withdrawals of SSRIs/SNRIs.

Link to comment
Share on other sites

let me answer this way....they give us benzos to withdrawl from antidepressants...all of these poisons are just that. neurotoxins. i was totally destroyed by a combination of benzos and ssris. Just dont please. for your own good
Link to comment
Share on other sites

×
×
  • Create New...